MAUDE Adverse Event Report: SORIN GROUP ITALIA S.R.L. MEMO 3D SEMI-RIGID ANNULOPLASTY RING; MITRAL ANNULOPLASTY RING

SORIN GROUP ITALIA S.R.L. MEMO 3D SEMI-RIGID ANNULOPLASTY RING; MITRAL ANNULOPLASTY RING
Model Number SMD32
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Information (3190)
Date of Event 02/07/2020
Type of Reportable Event Serious Injury
Event or Problem Description
The manufacturer was informed on this event through the device tracking department.On (b)(6) 2020, a memo 3d #32 was implanted and explanted intraoperatively.No additional information is available at this time.No complaint received from the site regarding this event.
 
Additional Manufacturer Narrative
Based on the additional information received, no allegation of a device malfunction was reported and the root cause of the intra-operative explant can be reasonably attributed to patient factors that precluded adequate repair with an annuloplasty ring, in line with livanova's clinical experience.As such, the event is not related to a deficiency of the device and, therefore, no further investigation is warranted at this time.
 
Event or Problem Description
The manufacturer was informed on this event through the device tracking department.On 07 feb 2020, a memo 3d #32 was implanted and explanted intraoperatively.No complaint received from the site regarding this event.Per additional information received, the ring was explanted intraoperatively due to a failed repair, ultimately converted to a full valve replacement.The ring was discarded.The pre-operative diagnosis was of severe, symptomatic mitral insufficiency.The op note reports that there was a ruptured p2 chord, and a repair of the valve was initially attempted to ameliorate the insufficiency.After the implant of the 32 memo 3d ring, "saline testing at this point showed that there was an asymmetric billowing of a1 and a2 that had not been appreciated and there was a significant leak.The ring was removed and the anterior leaflet excised.A 31 mm medtronic mosaic porcine tissue valve was implanted".The patient was not adversely impacted by the event based on the report received.

Brand Name
MEMO 3D SEMI-RIGID ANNULOPLASTY RING
Common Device Name
MITRAL ANNULOPLASTY RING
Manufacturer (Section D)
SORIN GROUP ITALIA S.R.L.
strada crescentino snc
saluggia, vercelli
MDR Report Key9944196
Report Number1718850-2020-01064
Device Sequence Number19528772
Product Code KRH
UDI-Device Identifier08022057013132
UDI-Public(01)08022057013132(240)ICV0970(17)240729
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Importer
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/11/2020
Report Date (Section F) 03/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/29/2024
Device Model NumberSMD32
Device Catalogue NumberICV0970
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/13/2020
Device Age6 MO
Event Location Hospital
Date Report to Manufacturer03/13/2020
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer03/13/2020
Initial Report FDA Received Date04/09/2020
Supplement Report FDA Received Date05/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR